News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Fibrocystic breast (too much caffeine)


 orange_leaf - Wed Jan 14, 2009 3:34 pm

Hello,
I have fibrocystic breast (left) told my the doctor in 2002. I am a full time student and I drink a lot of caffeine. I was told to stop the caffeine and it is very difficult for me to concentrate otherwise. I am a good student but I cant concentrate without overloading myself with caffeine. I think I started drinking when I was in 7th grade and now I am in grad school. My tolerance has increased for caffeine and I find myself drinking too much diet pepsi max and even getting quad shot coffee and I would still need to drink more to keep studying...I require atleast 5 to 6 hr of studying a day...too keep up with class material. Caffeine I thought was my miracle because I was able to concentrate and get decent grades and I kept drinking it. Now I am getting more cysts in my left breast and I really want to stop caffeine but I am scared because not drinking coffee makes me tooo sleepy and I cant stay alert.
What can I do? Is there another alternative to coffee, which will have the same effect and not give me fibrocystic breasts.
Thank you so much for your time.
 Debbie Miller, RN - Thu Jan 15, 2009 12:42 pm

User avatar Hello,
You definitely have an addiction here and like other addictions, trying to stop has side effects. In time your body will adjust but you need a few weeks without the caffeine to reach that point.

You might also have ADD or ADHD. Many adults have this and it is undiagnosed, often self-medicated with stimulants such as caffeine. But, if this is the case, there are medications to treat this that would not have the effects on the breast tissue. I would see a doctor for an evaluation of this possibility.

Many people do not see caffeine as the drug it really is and assume it is harmless. The high potency caffeine drinks and now even chews or bars so commonly used even by children is alarming and dangerous. I know of no other legal over-the-counter substitute, so please see a doctor.

Good luck

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here